California, 2005Flood in California, December 28 to 29, 2005
December 28 to 29, 2005 · NWS MFR · 1 event in 1 county or zone
59 feet at 29/0000 PST, and fell below flood stage at 29/0545 PST. A Flood Warning was issued for the area at 27/1444 PST, and cancelled at 29/1200 PST.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Scott River at Fort Jones exceeded flood stage (15.0 feet) at 28/1615 PST, crested at 15.59 feet at 29/0000 PST, and fell below flood stage at 29/0545 PST. A Flood Warning was issued for the area at 27/1444 PST, and cancelled at 29/1200 PST.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 28, 2:44 PM PST, 1 hour 31 minutes earlier.
Area forecast discussion, Dec 28, 2:44 PM PST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
244 PM PST WED DEC 28 2005
.DISCUSSION...A COLD FRONT IS LOCATED OVER EASTERN PORTIONS OF THE
FORECAST AREA AND WILL CONTINUE TO MOVE EAST AND OUT OF THE AREA
THIS AFTERNOON AND EVENING. MOIST ONSHORE FLOW WILL CONTINUE BEHIND
THE FRONT AND COLD AIR WILL ADVECT INTO THE REGION AS AN UPPER
SHORTWAVE TROUGH MOVES OVER THE AREA. CURRENTLY THERE ARE WIDESPREAD
SHOWERS OVER THE FORECAST AREA...ESPECIALLY IN THE SOUTHERN HALF AND
OVER THE HIGHER TERRAIN. SHOWER ACTIVITY WILL TAPER OFF OVERNIGHT TO
WIDELY SCATTERED SHOWERS. SNOW LEVELS ARE AT ABOUT 4500 FEET THIS
AFTERNOON AND WILL LOWER OVERNIGHT TO 3500 FEET BY EARLY TOMORROW
MORNING.
ON THURSDAY... A WEAK RIDGE WILL BUILD IN BUT WITH CONTINUED ONSHORE
FLOW..THERE WILL CONTINUE TO BE LIGHT SCATTERED SHOWER ACTIVITY OVER
THE FORECAST AREA ESPECIALLY FOR AREAS WEST OF THE CASCADES. THEN...
LATE THURSDAY NIGHT...ANOTHER STRONG FRONTAL SYSTEM WILL APPROACH
BRINGING ADDITIONAL RAIN AND SNOW TO THE AREA. INITIALLY A WARM
FRONT WILL PASS OVER THE FORECAST AREA...FOLLOWED BY A COLD
FRONT ON FRIDAY. AHEAD OF THIS FRONTAL SYSTEM STRONG AND GUSTY WINDS
ARE EXPECTED ALONG THE COAST THURSDAY EVENING INTO FRIDAY
AFTERNOON. IN ADDITION STRONG WINDS ARE EXPECTED IN THE SHASTA VALLEY
FRIDAY MORNING THROUGH AFTERNOON. SNOW LEVELS WILL RISE AHEAD OF THIS
SYSTEM TO AROUND 6000 FEET OR HIGHER. THE FRONT WILL BRING RAIN MIXED
WITH SNOW IN THE HIGHER ELEVATIONS LATE THURSDAY NIGHT THROUGH FRIDAY
AFTERNOON. RAINFALL IS EXPECTED TO BE HEAVY AT TIMES ESPECIALLY FOR
COASTAL LOCATIONS AND OVER HIGHER TERRAIN. PRECIPITATION WILL
CONTINUE INTO FRIDAY EVENING WITH SNOW LEVELS LOWERING TO THE 5000
FOOT LEVEL.
EXTENDED DISCUSSION...SATURDAY THROUGH MONDAY...THE AREA WILL
EXPERIENCE ADDITION PRECIPITATION AS TWO ADDITIONAL FRONTAL
DISTURBANCES PASS OVER THE REGION. THEN MONDAY NIGHT THROUGH
TUESDAY...MODELS ARE INDICATING THAT THERE WILL BE A SHORT BREAK IN
THE WET PATTERN WITH A WEAK RIDGE BUILDING INTO THE REGION. THIS WILL
BRING FAIR WEATHER BUT COOLER CONDITIONS. THEN FOR THE END OF THE
WEEK...WE TRANSITION BACK TO A WET PATTERN AS ANOTHER STRONG LOW
PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST.
&&
.AVIATION...A COLD FRONT IS LOCATED EAST OF THE CASCADES AND WILL
CONTINUE TO MOVE EAST THIS AFTERNOON. WITH THE FRONTAL PASSAGE AND
BEHIND THE FRONT WE WILL CONTINUE TO SEE RAIN AND SNOW SHOWERS OVER
THE AREA THROUGH TOMORROW MORNING. CURRENTLY THERE ARE WIDESPREAD
SHOWERS WITH MAINLY MVFR ON THE EAST SIDE AND VFR WITH ISOLATED
IFR/MVFR IN LOW CIGS AND RAIN ON THE WEST SIDE. AS SHOWERS TAPER OFF
TO SCATTERED ACTIVITY TONIGHT...THE CIGS ON THE EAST SIDE WILL LIFT
WITH MAINLY VFR CONDITIONS AND AREAS OF MVFR. PATCHY FOG IS EXPECTED
TO DEVELOP IN THE WEST SIDE VALLEYS AFTER MIDNIGHT WITH
GRADUAL CLEARING BY 18Z. ALSO A CHANCE FOR ISOLATED
THUNDERSTORMS CONTINUES ALONG THE COAST THROUGH THIS AFTERNOON.
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...FLORENCE TO CA
BORDER 0-60 NM.
HIGH SURF ADVISORY SOUTH COAST UNTIL 4 PM PST WEDNESDAY.
FLOOD WARNING IN EFFECT FOR THE COQUILLE RIVER AT COQUILLE
THROUGH EARLY THURSDAY MORNING.
FLOOD WARNING IN EFFECT FOR THE ROGUE RIVER NEAR AGNESS THROUGH
THIS EVENING.
HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING.
CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...OR BORDER TO PT
ST GEORGE CA 0-60 NM.
FLOOD WARNING IN EFFECT FOR THE KLAMATH RIVER AT SEIAD VALLEY
THROUGH THIS EVENING.
FLOOD WARNING IN EFFECT FOR THE SCOTT RIVER AT FORT JONES
THROUGH EARLY THURSDAY MORNING.
&&
CC
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Dec 28, 1:51 PM PST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
151 PM PST WED DEC 28 2005
ORZ029-291430-
KLAMATH BASIN-
151 PM PST WED DEC 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
A URBAN AND SMALL STREAM ADVISORY IS IN EFFECT FOR KLAMATH AND LAKE
COUNTIES. FOR DETAILS SEE FLOOD STATEMENT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A URBAN AND SMALL STREAM ADVISORY IS IN EFFECT FOR KLAMATH AND LAKE
COUNTIES THROUGH THURSDAY. FOR DETAILS SEE FLOOD STATEMENT.
ORZ021-022-024-291430-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
151 PM PST WED DEC 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
FLOOD WARNING IS IN EFFECT FOR THE SOUTH FORK OF THE COQUILLE RIVER
AT MYRTLE POINT THROUGH THIS EVENING. FLOOD WARNING IS IN EFFECT
FOR THE COQUILLE RIVER AT COQUILLE THROUGH EARLY THURSDAY MORNING. A
FLOOD WARNING IS IN EFFECT FOR THE ROGUE RIVER AT AGNESS THROUGH
THIS EVENING. FOR DETAILS SEE FLOOD STATEMENT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
CAZ080-DDHHMM
WESTERN SISKIYOU COUNTY-
.DAY ONE...TODAY
FLOOD WARNING IS IN EFFECT FOR THE KLAMATH RIVER AT THE SEIAD VALLEY
THROUGH THIS EVENING. FLOOD WARNING IS IN EFFECT FOR THE SCOTT RIVER
AT FORT JONES THROUGH EARLY THURSDAY MORNING. FOR DETAILS SEE FLOOD
STATEMENT.
.DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ORR
In the hours before
Local storm report, Dec 28, 10:41 AM PST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1041 AM PST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM HEAVY RAIN 1 N ROSEBURG 43.21N 123.34W
12/28/2005 1.92 INCH DOUGLAS OR TRAINED SPOTTER
RAINFALL PAST 26 HOURS ENDING AT 1030 AM.
&&
ORRLocal storm report, Dec 28, 12:05 PM PST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1205 PM PST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HEAVY RAIN 2 NNE SELMA 42.30N 123.59W
12/28/2005 3.30 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 12 NOON.
&&
ORRLocal storm report, Dec 28, 2:00 PM PST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
200 PM PST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HEAVY RAIN 4 SSW CAVE JUNCTION 42.11N 123.67W
12/28/2005 3.73 INCH JOSEPHINE OR TRAINED SPOTTER
12/27 MID TO 4PM.
&&
ORRLocal storm report, Dec 28, 2:43 PM PST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
243 PM PST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HEAVY RAIN 2 ENE MYRTLE POINT 43.07N 124.10W
12/28/2005 2.10 INCH COOS OR TRAINED SPOTTER
RAINFALL PAST 20 HOURS. EAST FORK OF COQUILLE IS OVER ITS
BANKS.
&&
ORRFlood, Western Siskiyou County
- When
- December 28, 4:15 PM PST to December 29, 5:45 AM PST
- Where
- Western Siskiyou County forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.593, -122.540 (the zone’s center; the record gives no point)
Scott River at Fort Jones.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Storm Surge and Debris Flows in California, December 28 to 31, 2005$130 million · 64 kt wind · 12 events
- Tornadoes and Hail in Georgia, December 28, 2005$2.9 million · F1 · 66 events
- Tornado in Georgia, December 28, 2005$200,000 · F0 · 1 event
- Tornadoes and Hail in Georgia, December 28, 2005$15,000 · F1 · 9 events
- Tornado and Damaging Wind in Georgia, December 28, 2005$55,000 · F0 · 2 events
- Damaging Wind in Tennessee, December 28, 2005$35,000 · 70 kt wind · 1 event
- Damaging Wind in Tennessee, December 28, 2005$18,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, December 28, 2005$18,000 · 60 kt wind · 1 event
- Winter Weather in New York, December 28 to 29, 2005$15,000 · 3 events
- Flooding in Oregon, December 28 to 31, 200511 events
- Damaging Wind in Tennessee, December 28, 2005$15,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, December 28, 2005$15,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482302.